Hail, Lewis
- When
- July 12, 4:20 PM EST to 4:24 PM EST
- Where
- Lewis County, 10 mi E of Vanceburg
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.600, -83.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 12, 1:40 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT SAT JUL 12 2003 SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG A LINE FROM CENTRAL OHIO SOUTHWEST THROUGH SOUTHEAST INDIANA THIS AFTERNOON. S/WV TO DROP SE THROUGH SOUTHERN IND AND NORTHERN KY THIS EVENING PROVIDING PVA. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING...MAINLY ALONG THIS LINE AND TO THE SOUTH AND EAST. A SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THIS AREA AT ABOUT 1 PM. UPPER LOW OVER CANADA WILL CONTINUE NW FLOW OVER REGION THROUGH MONDAY. SURFACE BOUNDARY/FRONT ACROSS SOUTHERN OHIO AND INDIANA THIS AFTERNOON WILL BE SOUTH OF FORECAST AREA SUNDAY WITH SURFACE HIGH PRESSURE BUILDING INTO AREA. SFC HI PRES TO DOMINATE ON SUN. WILL GO CLOSE TO CURRENT TEMPERATURE FORECAST...BUT A DEGREE WARMER TONIGHT AND SUNDAY. NEXT CHC FOR PRECIP STILL LOOKS TO BE ON WED WITH NEXT FNTL SYS. .ILN...NONE. MJP
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0425 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM PEEBLES OH 0.75 IN HAIL
07/12/03 ADAMS
GATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0427 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 5 NE HILLSBORO OH WIND DAMAGE
07/12/03 HIGHLAND ONE TREE FELL ON A TRAILER
IN ROCKY FORK STATE PARK.
GATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0428 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 10 W PIKETON OH WIND DAMAGE
07/12/03 PIKE ONE TREE DOWN ON MELODY
ROAD IN WESTERN PIKE
COUNTY.
GATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0431 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 10 W PIKETON OH 0.50 IN HAIL
07/12/03 PIKE PEA TO MARBLE SIZE HAIL
COVERING THE GROUND NEAR
KINCADE. DEPTH ON GROUND
WAS 2 INCHES.
GATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0452 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM SOUTH WEBSTER OH 1.00 IN HAIL
07/12/03 SCIOTO HAIL COVERED THE GROUND.
GATKYZ089>100-OHZ054>056-063>065-071>074-077>082-088-122130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 508 PM EDT SAT JUL 12 2003 ...SEVERE THUNDERSTORM WATCH 731 IS NO LONGER IN EFFECT FOR NORTHERN KENTUCKY AND SOUTHERN AND CENTRAL OHIO... THE THUNDERSTORMS THAT PROMPTED THE WATCH HAVE MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR NORTHERN KENTUCKY....SOUTHERN OHIO AND PARTS OF CENTRAL OHIO HAS BEEN CANCELED.
The Cincinnati radar (KILN), 112 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334368.